Watch out for dangerous vitamin-medicine interactions.
Posted 28 February 2012 - 07:39 AM
For example, large doses of vitamin B6 may increase the cardiac effects of some blood pressure medicines; large doses of niacin can interact with some cholesterol-lowering medicines, called statins, causing muscle damage. Bangor Daily News, 01/16/12. (Also see: Scleroderma Supplement Guide)
This item was posted in the ISN Newsroom. Please check the newsroom daily for updates on scleroderma and other related articles.
ISN Assistant Webmaster
ISN Sclero Forums Manager
ISN News Manager
ISN Hotline Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)
Posted 29 February 2012 - 09:12 AM
Foods can affect medications as well. It is commonly known that you should not drink grapefruit juice with many, but I learned that pomegranate and green tea can also affect my medications.
It is unfortunate that medical doctors have very little background in nutrition. Sadly, when I asked my nephrologist what foods have magnesium in them he couldn't even answer.